MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V LEVEL 1 FAST FLOW FLUID WARMER; WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V LEVEL 1 FAST FLOW FLUID WARMER; WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Catalog Number 8002950
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/30/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the emergency room staff reported a staff reported a patient death associated with a suspected device malfunction, where the device would not infuse faster than 10 minutes.The staff does not believe the death was due to the slow infusion of blood, but they believed the device malfunctioned in that it was not infusing rapidly as they expect to infuse a unit of blood in 1 to 3 minutes.The complaint could not be confirmed because the device was not returned, and there was insufficient objective information (photos/logs/history) to determine probable cause or failure mode.Medical causality / relatedness assessment patient outcome severity: death.Causal relationship to device performance: indeterminate based on currently available information.Rationale: 1.The only clinical linkage provided is a temporal association and an allegation of slower than expected infusion; the reporter also stated staff did not believe the slow infusion caused the death.2.The absence of device return, and objective device data (logs/alarms/service history/photographs) prevents confirmation of malfunction, identification of failure mode, or assessment of whether device performance deviated from specification versus external factors.3.The absence of patient level clinical details prevents evaluation of biological plausibility and dose /time response (i.E., whether transfusion delay could reasonably have contributed to the death in this specific case).
 
Additional Manufacturer Narrative
The complaint could not be confirmed because the device was not returned, and there was insufficient objective information (photos/logs/history) to determine probable cause or failure mode.Medical causality / relatedness assessment patient outcome severity: death.Causal relationship to device performance: indeterminate based on currently available information.Rationale: 1.The only clinical linkage provided is a temporal association and an allegation of slower than expected infusion; the reporter also stated staff did not believe the slow infusion caused the death.2.The absence of device return, and objective device data (logs/alarms/service history/photographs) prevents confirmation of malfunction, identification of failure mode, or assessment of whether device performance deviated from specification versus external factors.3.The absence of patient level clinical details prevents evaluation of biological plausibility and dose /time response (i.E., whether transfusion delay could reasonably have contributed to the death in this specific case).

Brand Name
LEVEL 1 FAST FLOW FLUID WARMER
Common Device Name
WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V
carretera miguel aleman km 21
parque industrial monterrey
apodaca nl CP666 03
MX  CP66603
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key25004759
Report Number3012307300-2026-04236
Device Sequence Number9813967
Product Code BSB
UDI-Device Identifier50695085829506
UDI-Public(01)50695085829506(11)141204
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK020043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8002950
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/26/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown